Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 173, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 17, 2013, 10:25 AM CDT for Lewis County, Missouri. It took effect at Jun 17, 2013, 1:00 PM CDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2013, 10:25 AM CDT (15:25 UTC)
- In effect from
- Jun 17, 2013, 1:00 PM CDT
- Expired
- Jun 18, 2013, 10:00 PM CDT
- In force
- 33 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fabius River near Ewing (EWMM7).
- Action stage
- 9.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
317
WGUS43 KLSX 171525
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
ISSUED BY NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1025 AM CDT MON JUN 17 2013
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
MIDDLE FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC111-181525-
/O.NEW.KLSX.FL.W.0173.130617T1800Z-130619T0300Z/
/EWMM7.1.ER.130617T1800Z.130618T0000Z.130618T0300Z.NO/
1025 AM CDT MON JUN 17 2013
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE MIDDLE FABIUS RIVER NEAR EWING
* UNTIL TUESDAY EVENING.
* AT 9:30 AM MONDAY THE STAGE WAS 11.5 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 12.4 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY TONIGHT.
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 06/18 06/19 06/20 06/21 06/22
MIDDLE FABIUS RIVER
EWING 12.0 11.50 11.3 8.1 4.3 3.9 3.72 follow-up statements
951
WGUS83 KLSX 180057
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
757 PM CDT MON JUN 17 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
MIDDLE FABIUS RIVER NEAR
EWING
.THIS FLOOD WARNING IS A RESULT OF HEAVY RAINFALL FROM FRIDAY
EVENING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC111-190057-
/O.EXT.KLSX.FL.W.0173.000000T0000Z-130619T1000Z/
/EWMM7.1.ER.130617T2200Z.130618T0600Z.130618T1000Z.NO/
757 PM CDT MON JUN 17 2013
THE FLOOD WARNING CONTINUES FOR
THE MIDDLE FABIUS RIVER NEAR EWING
* UNTIL TUESDAY.
* AT 7:30 PM MONDAY THE STAGE WAS 12.1 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 12.2 FEET TONIGHT
AND SHOULD FALL BELOW FLOOD STAGE TUESDAY MORNING.
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 06/18 06/19 06/20 06/21 06/22
MIDDLE FABIUS RIVER
EWING 12.0 12.12 11.9 8.1 4.3 3.9 3.7039
WGUS83 KLSX 181139
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
639 AM CDT TUE JUN 18 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
MIDDLE FABIUS RIVER NEAR EWING
.THIS WILL BE THE LAST FLOOD STATEMENT FOR THIS WATER EVENT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC111-181209-
/O.CAN.KLSX.FL.W.0173.000000T0000Z-130619T1000Z/
/EWMM7.1.ER.130617T2200Z.130618T0530Z.130618T0903Z.NO/
639 AM CDT TUE JUN 18 2013
THE FLOOD WARNING IS CANCELLED FOR
THE MIDDLE FABIUS RIVER NEAR EWING.
* AT 5:30 AM TUESDAY THE STAGE WAS 11.5 FEET.
* FLOOD STAGE IS 12.0 FEET.
* CRESTED NEAR 12.33 FEET AT 1230AM.
* FELL BELOW FLOOD STAGE AT 4:03 AM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 06/19 06/20 06/21 06/22 06/23
MIDDLE FABIUS RIVER
EWING 12.0 11.50 6.4 4.9 4.5 4.3 4.2What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 17, 6:15 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 17, 6:15 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 615 AM CDT MON JUN 17 2013 .SHORT TERM...(THROUGH LATE TONIGHT) ISSUED AT 333 AM CDT MON JUN 17 2013 TSRA OVERNIGHT HAS BEEN STRONGLY BOUNDARY-LED WITH DECENTLY HI CAPE VALUES IN A WEAK SHEAR AND LO CINH ENVIRONMENT...BUT IT APPEARS THAT MULTIPLE ITERATIONS OF OUTFLOWS HAVE FINALLY BEGUN TO SHOW DIMINISHING RETURNS ON WHAT THEY CAN KICK OFF WITH RESPECT TO PCPN AND ANTICIPATE THIS TREND TO CONTINUE THRU SUNRISE PER THE 4KM ARW WRF FROM NSSL WHICH SEEMS TO HAVE A REASONABLE HANDLE ON THIS THUS FAR. LARGE BOW ECHO CURRENTLY OVER SRN KS AND NRN OK WILL CONTINUE TO DROP E-SEWD AND MISS US. SYNOPTICALLY...WE HAVE A STATIONARY WEAK FRONT BISECTING OUR REGION...FROM SERN KS THRU CNTRL MO JUST S OF KCOU/KJEF AND THRU THE NRN STL METRO AREA AND HEADING INTO CNTRL IL. THIS SHOULD COME INTO PLAY ONCE THE HEATING OF THE DAY ENSUES AND WEAKENING WHAT CAP MANAGES TO BUILD IN DURING THE MORNING HOURS. WE ARE STILL LOOKING AT LIKELY AND HIGHER POPS FROM ROUGHLY THE I-70 CORRIDOR AND S WHERE SFC FRONT CURRENTLY EXISTS AND IS EXPECTED TO BE AT THAT TIME AS WELL AND AN UPPER LEVEL DISTURBANCE MOVING THRU THIS AFTERNOON. PROBABLY WILL SEE ANOTHER ROUND OF PULSE TSRA AS THE CONVECTIVE MODE DU JOUR WITH WEAK SHEAR PERSISTING WITH DECENTLY HI CAPES OF 2000-3000 J/KG...AND SO ISOLD STRONG-SEVERE NOT OUT OF THE QUESTION. ANTICIPATED SLOW MOVING NATURE OF ANY CONVECTION WILL ALSO MAKE LOCALLY HEAVY RAINFALL A THREAT AS WELL. MOS TEMPS ONCE AGAIN LOOK TOO WARM FOR THIS DAY MOST PLACES...AND HAVE UNDERCUT BY ABOUT A CATEGORY...WITH LO 80S IN CNTRL-SERN MO AND MID 80S ELSEWHERE. WEAK FRONTAL BOUNDARY SHOULD FINALLY BE MAKING A PUSH TO THE S BY LATE THIS AFTERNOON AND INTO THIS EVENING...SHUNTING THE TSRA THREAT FURTHER AND FURTHER INTO SERN MO AND SRN IL...BUT APPEARS WILL BE A SLOW TRANSITION AT THAT...AND SO HAVE CONTINUED THE TREND OF BACKING UP POPS A BIT MORE TO THE NW FOR TONIGHT. TES .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 333 AM CDT MON JUN 17 2013 (TUESDAY - WEDNESDAY) A RELATIVELY DRY PERIOD WILL FOLLOW WITH SFC HI PRES DOMINATING TUESDAY AND WEDNESDAY AND NW FLOW ALOFT. MAX TEMPS BOTH DAYS WILL BE AT OR JUST BELOW NORMAL. THE ONE FLY-IN-THE-OINTMENT WILL BE POTENTIAL FOR ISOLD TSRA TO DEVELOP ALONG WEAK CONVERGENCE GENERATED BY A BACKDOOR CDFNT DROPPING SWWD FROM THE GREAT LAKES REGION...REACHING CNTRL AND SRN IL DURING TUESDAY AFTERNOON-EVENING. DECENT DEEP LAYER SHEAR OF 35-40KTS TO ACCOMPANY THIS. MOISTURE HOWEVER WILL BE MORE MARGINAL AND SHOULD LIMIT DEVELOPMENT. HAVE THROWN IN SLIGHT CHCS FOR MOST AREAS IN IL FOR THIS TIMEFRAME. (THURSDAY - EARLY FRIDAY) THE UPPER LEVEL RIDGE WILL BEGIN TO REBUILD OVER THE HI PLAINS BUT BEFORE IT GETS TOO STRONG...MODELS HAVE A RIDGE-RUNNER SHORTWAVE SLIPPING THRU AND AFFECTING OUR AREA DURING THIS TIME ALONG WITH A SFC WRMFNT GRADUALLY MOVING THRU. THE END RESULT WILL BE A SCENARIO STILL WORTHY OF CHC POPS WHICH HAVE BEEN IN THE FCST FOR A FEW DAYS NOW. HAVE CONTINUED. DAYTIME MAX TEMPS WILL EDGE ABOVE NORMAL AS INFLUENCE OF COOL AIRMASS FADES...WITH READINGS EXPECTED TO BE IN THE MID-UPR 80S THURSDAY. (FRIDAY - SUNDAY) THE UPPER LEVEL RIDGE IS STILL EXPECTED TO MAKE A COMEBACK AND DOMINATE OUR REGION DURING THE WEEKEND. BEING THE SECOND HALF OF JUNE...THAT IS NOT ALL THAT UNUSUAL...WITH WHAT SHOULD BE A VERY WARM LOWER ATMOSPHERE AND CAPPED...AND SHOULD KEEP PCPN CHCS TO A MINIMUM OUTSIDE OF ANY UNFORESEEN CONVECTIVE COMPLEXES WHICH WE ARE UNABLE TO RESOLVE AT THIS TIME. DAYTIME MAX TEMPS WILL BE SEVERAL DEGS ABOVE NORMAL...WITH READINGS IN THE LO-MID 90S. AFTERNOON HEAT INDICES WILL LIKEWISE BE AROUND 100F...ESPECIALLY FOR CNTRL MO AND THE STL METRO AREA. TES && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 533 AM CDT MON JUN 17 2013 FOG IN UIN AND CPS SHOULD DISSIPATE QUICKLY BY 13Z MON. DIURNAL CUMULUS CLOUDS WILL DEVELOP LATE THIS MRNG AND AFTN DUE TO DAYTIME HEATING WITH SCATTERED SHOWERS AND STORMS THIS AFTN INTO THIS EVNG FROM COU TO THE ST LOUIS METRO AREA NEAR A WEAK STATIONARY FRONT. THIS CONVECTION SHOULD SHIFT SE OF THE ST LOUIS METRO AREA BY LATE EVNG. MOST OF THE CLOUDS SHOULD ALSO CLEAR OUT TGT. SFC WINDS WILL BE LGT AND VARIABLE TODAY...THEN MAINLY N-NWLY TGT AND CONTINUED LGT. SPECIFICS FOR KSTL...MID-HIGH LEVEL CLOUD COVER TODAY ALONG WITH SCT-BKN DIURNAL CUMULUS CLOUDS LATE THIS MRNG AND AFTN. SCATTERED SHOWERS AND STORMS SHOULD DEVELOP THIS AFTN AND CONTINUE INTO THE EARLY EVNG. MAY JUST INCLUDE VCTS IN THE STL TAF DURING THIS TIME PERIOD. MOST OF THE CLOUDS SHOULD CLEAR OUT TGT...MAY BE JUST LINGERING HIGH LEVEL CLOUDS. SFC WIND WILL BE LGT AND VARIABLE TODAY...THEN MAINLY N-NWLY TGT...AND INCREASING TO 7-8 KTS BY LATE TUE MRNG. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 17, 3:50 AM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 AM CDT MON JUN 17 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 350 AM CDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THROUGH EARLY THIS EVENING FOR AREAS NEAR AND SOUTH OF INTERSTATE 70...WITH LESSER CHANCES TO THE NORTH. THUNDERSTORM CHANCES WILL THEN DIMINISH AT ALL LOCATIONS HEADING DEEPER INTO TONIGHT. STRONG STORMS WITH HAIL AND GUSTY WINDS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS IN PARTS OF CENTRAL AND SOUTHERN ILLINOIS TUESDAY AFTERNOON AND EVENING. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TES
In the hours before
Local storm report, Jun 17, 9:10 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
910 AM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 3 ESE WASHINGTON 38.54N 90.97W
06/16/2013 E1.25 INCH FRANKLIN MO COCORAHS
TIME ESTIMATED BY RADAR
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:06 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 39 min |
| Jun 16, 8:19 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 41 min |
| Jun 16, 10:10 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 50 min |
| Jun 16, 10:12 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 5 days |
| Jun 17, 2:57 PM CDT | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 6 hr |
| Jun 17, 3:50 PM CDT | Flash Flood Warning | LSX | Jefferson, Saint Louis | 6 hr |
| Jun 17, 5:23 PM CDT | Areal Flood Advisory | LSX | Franklin, Saint Charles, Warren | 3 hr |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.